Alert archive / Colorado / Red Flag Warnings in 2010

Red Flag Warning 23, NWS Pueblo, CO

May 23, 20105 counties in Colorado

NWS Pueblo, CO issued this red flag warning at May 23, 2010, 3:30 PM MDT for 5 counties in Colorado. It took effect at May 24, 2010, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 23, 2010, 3:30 PM MDT (21:30 UTC)
In effect from
May 24, 2010, 12:00 PM MDT
Expired
May 24, 2010, 8:00 PM MDT
In force
8 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 9.5 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2010-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2010-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2600 m above ground
0-6 km bulk shear
94 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
287 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

221 
WWUS85 KPUB 232130
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
330 PM MDT SUN MAY 23 2010

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224...
WHICH INCLUDES THE SAN LUIS VALLEY...UNTIL 8 PM THIS EVENING. THIS
WARNING IS FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224... WHICH
INCLUDES THE SAN LUIS VALLEY...FROM NOON UNTIL 8 PM MONDAY. THIS
WARNING IS FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED A RED FLAG WARNING FOR
THIS EVENING...AND ALSO ISSUED A RED FLAG WARNING FOR MONDAY...FOR
THE SAN LUIS VALLEY. GUSTY WINDS AND LOW HUMIDITIES WILL PRODUCE
CRITICAL FIRE WEATHER CONDITIONS ACROSS THE SAN LUIS VALLEY THROUGH
MONDAY. SOUTHWEST WINDS WILL GUST OVER 40 MPH AND HUMIDITIES WILL
DROP BELOW 15 PERCENT DURING THE AFTERNOON AND EARLY EVENING
HOURS. COMBINED WITH DRY FUELS...THIS WILL LEAD TO CONDITIONS
FAVORABLE FOR EXTREME FIRE BEHAVIOR.

COZ224-241330-
/O.UPG.KPUB.FW.A.0014.100524T1800Z-100525T0200Z/
/O.NEW.KPUB.FW.W.0023.100524T1800Z-100525T0200Z/
/O.CON.KPUB.FW.W.0022.000000T0000Z-100524T0200Z/
SAN LUIS VALLEY-
330 PM MDT SUN MAY 23 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CONTINUED A RED FLAG
WARNING UNTIL 8 PM MDT THIS EVENING...AND ISSUED A RED FLAG
WARNING IN EFFECT FROM NOON TO 8 PM MDT MONDAY. THE FIRE WEATHER
WATCH FOR MONDAY IS NO LONGER IN EFFECT.

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...224

STRONG AND GUSTY WINDS WILL CONTINUE WITH HUMIDITIES BELOW 15
PERCENT THIS EVENING AND AGAIN MONDAY AFTERNOON AND EVENING. THESE
CONDITIONS...COMBINED WITH DRY FUELS...WILL CREATE CRITICAL FIRE
WEATHER CONDITIONS WITH EXTREME RATES OF FIRE SPREAD POSSIBLE FOR
ANY FIRE STARTS DURING THE AFTERNOON AND EVENING HOURS THROUGH
MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

LW
4 follow-up statements
138 
WWUS85 KPUB 240515
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1115 PM MDT SUN MAY 23 2010

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224...
WHICH INCLUDES THE SAN LUIS VALLEY...FROM NOON UNTIL 8 PM MONDAY.
THIS WARNING IS FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED A RED FLAG WARNING
FOR MONDAY...FOR THE SAN LUIS VALLEY. GUSTY WINDS AND LOW
HUMIDITIES WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS
THE SAN LUIS VALLEY AGAIN MONDAY. SOUTHWEST WINDS WILL GUST OVER
40 MPH AND HUMIDITIES WILL DROP BELOW 15 PERCENT DURING THE
AFTERNOON AND EARLY EVENING HOURS. COMBINED WITH DRY FUELS...THIS
WILL LEAD TO CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR.

COZ224-242115-
/O.CON.KPUB.FW.W.0023.100524T1800Z-100525T0200Z/
SAN LUIS VALLEY-
1115 PM MDT SUN MAY 23 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
MONDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
MONDAY. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...224

STRONG AND GUSTY WINDS WILL CONTINUE WITH HUMIDITIES BELOW
15 PERCENT THIS EVENING AND AGAIN MONDAY AFTERNOON AND EVENING.
THESE CONDITIONS...COMBINED WITH DRY FUELS...WILL CREATE CRITICAL
FIRE WEATHER CONDITIONS WITH EXTREME RATES OF FIRE SPREAD
POSSIBLE FOR ANY FIRE STARTS DURING THE AFTERNOON AND EVENING
HOURS THROUGH MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
722 
WWUS85 KPUB 241036
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
436 AM MDT MON MAY 24 2010

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224...
WHICH INCLUDES THE SAN LUIS VALLEY...FROM NOON UNTIL 8 PM MONDAY.
THIS WARNING IS FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED A RED FLAG WARNING
FOR MONDAY...FOR THE SAN LUIS VALLEY. GUSTY WINDS AND LOW
HUMIDITIES WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS
THE SAN LUIS VALLEY AGAIN MONDAY. SOUTHWEST WINDS WILL GUST OVER
40 MPH AND HUMIDITIES WILL DROP BELOW 15 PERCENT DURING THE
AFTERNOON AND EARLY EVENING HOURS. COMBINED WITH DRY FUELS...THIS
WILL LEAD TO CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR.

COZ224-250200-
/O.CON.KPUB.FW.W.0023.100524T1800Z-100525T0200Z/
SAN LUIS VALLEY-
436 AM MDT MON MAY 24 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...224

STRONG AND GUSTY WINDS WILL CONTINUE WITH HUMIDITIES BELOW
15 PERCENT THIS EVENING AND AGAIN MONDAY AFTERNOON AND EVENING.
THESE CONDITIONS...COMBINED WITH DRY FUELS...WILL CREATE CRITICAL
FIRE WEATHER CONDITIONS WITH EXTREME RATES OF FIRE SPREAD
POSSIBLE FOR ANY FIRE STARTS DURING THE AFTERNOON AND EVENING
HOURS THROUGH MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
599 
WWUS85 KPUB 242142
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
342 PM MDT MON MAY 24 2010

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224...
WHICH INCLUDES THE SAN LUIS VALLEY...UNTIL 8 PM THIS EVENING. THIS
WARNING IS FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED A RED FLAG WARNING
FOR THIS EVENING...FOR THE SAN LUIS VALLEY. GUSTY WINDS AND LOW
HUMIDITIES WILL CONTINUE TO PRODUCE CRITICAL FIRE WEATHER
CONDITIONS.  SOUTHWEST WINDS WILL GUST OVER 40 MPH AND HUMIDITIES
WILL BE BELOW 15 PERCENT. COMBINED WITH DRY FUELS...THIS WILL
RESULT IN CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR.

COZ224-250200-
/O.CON.KPUB.FW.W.0023.000000T0000Z-100525T0200Z/
SAN LUIS VALLEY-
342 PM MDT MON MAY 24 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...224

STRONG AND GUSTY WINDS WILL CONTINUE WITH HUMIDITIES BELOW 15
PERCENT THIS EVENING. THESE CONDITIONS...COMBINED WITH DRY
FUELS...WILL CREATE CRITICAL FIRE WEATHER CONDITIONS WITH EXTREME
RATES OF FIRE SPREAD POSSIBLE FOR ANY FIRE STARTS DURING THE
EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
070 
WWUS85 KPUB 250153
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
753 PM MDT MON MAY 24 2010

...THE RED FLAG WARNING FOR FIRE WEATHER ZONE 224...WHICH
INCLUDES THE SAN LUIS VALLEY...WILL EXPIRE AT 8 PM THIS EVENING...

COZ224-250300-
/O.EXP.KPUB.FW.W.0023.000000T0000Z-100525T0200Z/
SAN LUIS VALLEY-
753 PM MDT MON MAY 24 2010

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONE 224...WHICH INCLUDES
THE SAN LUIS VALLEY. 

STRONG WINDS HAVE DIMINISHED ACROSS THE SAN LUIS VALLEY WITH
RELATIVE HUMIDITIES CONTINUING TO INCREASE THROUGH THE LATE
EVENING. THIS WILL ALLOW FOR THE RED FLAG WARNING...WHICH WAS IN
EFFECT UNTIL 8 PM MDT...TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at May 23, 4:52 AM MDT, 10 hours 38 minutes earlier.

Area forecast discussion, May 23, 4:52 AM MDT, 10 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
452 AM MDT SUN MAY 23 2010

.SHORT TERM...
(TODAY AND TONIGHT)

...WINDY THIS AFTERNOON...

AN UPPER LEVEL STORM SYSTEM WILL MOVE EASTWARD OUT OF SOUTHERN
CALIFORNIA AND INTO UTAH THROUGH TONIGHT.  THE MAIN IMPACT WILL BE
STRONG WINDS ACROSS SOUTHERN COLORADO AND THE CHANCE FOR CONVECTION
ALONG THE KANSAS BORDER.

CURRENTLY...A WEAK COLD FRONT HAS SHIFTED SOUTH ACROSS THE EASTERN
PLAINS WITH BRIEF GUSTY NORTH TO NORTHEASTERLY WINDS BEHIND IT.
TEMPERATURES HAVE COOLED BEHIND THE FRONT AND DEW POINTS HAVE RISEN
SLIGHTLY WITH THESE EFFECTS BEING TEMPORARY.  AS THE UPPER LEVEL
STORM SYSTEM APPROACHES THE REGION...MID LEVEL WINDS WILL INCREASE
WITH 700 MB WINDS NEAR 40 KTS.  MIXING WILL ONCE AGAIN BE PROMOTED
TODAY WITH STRONG WINDS AT THE SURFACE THROUGH THE AFTERNOON.
MIXING WILL ALSO ALLOW TEMPERATURES TO RISE INTO THE UPPER 80S TO
LOWER 90S ACROSS THE PLAINS AND DEW POINTS TO TANK WITH HUMIDITY
VALUES IN THE SINGLE DIGITS TO LOW TEENS FOR THIS AFTERNOON.  FIRE
DANGER CONTINUES TO BE HIGH FOR THE SAN LUIS VALLEY WHERE FUELS ARE
CRITICAL.  BLOWING DUST MAY ALSO BE A PROBLEM FOR LOCATIONS OVER THE
SAN LUIS VALLEY...WET MOUNTAIN VALLEY AND ALONG AND WEST OF THE I-25
CORRIDOR FOR THIS AFTERNOON AND EVENING.

THE CHANCES FOR CONVECTION REMAIN PROBLEMATIC AND DRYLINE
DEPENDENT.  CURRENT MODEL SOLUTIONS VARY IN THE DRYLINE POSITION
THROUGH THIS EVENING.  FOLLOWED A NAM SOLUTION WHICH GENERATES
CONVECTION ALONG THE KANSAS BORDER FROM 00-03Z.  WARM FRONT THAT
LIFTS NORTH ACROSS SOUTHERN COLORADO WILL BE WELL NORTH INTO
NORTHEAST COLORADO BY THIS AFTERNOON...SO CONVECTIVE FOCUS FROM THIS
FEATURE WILL NOT IMPACT THE AREA.  STORMS THAT CAN FIRE ALONG THE
DRYLINE HAVE THE POTENTIAL TO BE STRONG WITH A COUPLE OF SEVERE
STORMS POSSIBLE.  SHEAR PROFILES INDICATE THE MAIN IMPACTS WILL BE
HAIL TO 1 INCH AND STRONG OUTFLOW WINDS. MODELS DIFFER ON BRINGING
AN END TO THUNDERSTORMS SO HAVE SLIGHT CHANCE POPS HEADING INTO
MONDAY MORNING.  MOZLEY

.LONG TERM...
(MONDAY THROUGH NEXT SATURDAY)

UPPER LEVEL LOW LIFTS NORTHEAST ACROSS COLORADO MONDAY...WITH
BAND OF VERY STRONG MID LEVEL WINDS ROTATING AROUND THE LOW AND
ACROSS THE EASTERN PLAINS EARLY IN THE DAY. HIGH WIND POTENTIAL A
CONCERN FOR AREAS EAST OF I-25 MON MORNING AS 700 MB WINDS ARE 60
KNOTS AND 500 MB WIND SPEEDS APPROACH 90 KNOTS. TIME WINDOW IS
FAIRLY SHORT...AS LOW LIFTS QUICKLY NORTH INTO THE HIGH PLAINS AND
JET RACES NORTHWARD INTO NEB BY 00Z. HAVE WIND SPEEDS/GUSTS NEAR
WARNING CRITERIA IN THE GRIDS NOW...MAY NEED AT LEAST A BRIEF
HIGHLIGHT IF MODEL TRENDS TOWARD INCREASING WINDS CONTINUE.
DRYLINE IS LOCATED JUST WEST OF THE KS BORDER EARLY MON
MORNING...AND IS FORECAST TO SLOWLY PUSH EASTWARD DURING THE
DAY...WITH BEST INSTABILITY IN KS BY 00Z. SOME CONCERN THAT MODELS
MAY BE TOO QUICK TO PUSH DRY AIR EASTWARD...AS LOW AND MID LEVEL
WINDS ARE PARALLEL TO THE BOUNDARY UNTIL LATE AFTERNOON. AS A
RESULT...LEFT THE LOW POPS FOR TSRA OVER THE FAR EAST THROUGH THE
DAY MONDAY...ALONG WITH SOME POPS ALONG THE CONTINENTAL DIVIDE
WHERE A FEW SHOWERS ARE LIKELY UNDER THE COLD POOL. SHOULD SEE
COOLER MAX TEMPS MOST AREAS MON AFTERNOON AS MID LEVEL TEMPS
CRASH...THOUGH DOWNSLOPE WINDS WILL STILL KEEP PORTIONS OF THE
EAST FAIRLY WARM.

ON TUE...DRY AIR INITIALLY COVERS THE ENTIRE AREA...THOUGH A RAPID
RETURN OF LOW LEVEL MOISTURE OVER THE PLAINS LOOKS LIKELY DURING
THE LATE AFTERNOON AND EVENING...AS 50F DEWPOINTS COME FLYING BACK
NORTH ON INCREASING SOUTHEAST SURFACE WINDS. BEST CHANCES FOR
TSRA APPEAR TO BE ALONG THE NM BORDER LATE...THOUGH GFS HINTS AT
SOME STORMS FORMING ALONG THE EASTERN MOUNTAIN SLOPES AS FAR NORTH
AS KCOS IN THE EVENING. KEPT THE LOW POPS IN PLACE FOR THE EASTERN
MOUNTAINS AND PLAINS THROUGH TUE EVENING...BUT REMOVED MENTION
FARTHER WEST AS AIR MASS LOOKS TOO DRY TO SUPPORT CONVECTION.
DIDN'T ISSUE A FIRE WEATHER HIGHLIGHT FOR THE SAN LUIS VALLEY
TUE...AS WINDS MAY STAY JUST BELOW CRITERIA...THOUGH RH WILL
CERTAINLY BE LOW ENOUGH.

FOR WED AND BEYOND...EXPECT A GENERAL INCREASE IN MOISTURE AND
TSRA CHANCES...ESPECIALLY OVER THE EASTERN MOUNTAINS AND
PLAINS...AS PERSISTENT SOUTHERLY FLOW DEVELOPS. TOUGH TO PIN DOWN
WHICH DAY WILL SEE BEST CHANCES...SO WILL RUN WITH RATHER LOW POPS
OVER MUCH OF THE AREA THROUGH THE PERIOD...HIGHEST OVER THE
EASTERN PLAINS. EXPECT TEMPS TO WARM BACK TO SLIGHTLY ABOVE
SEASONAL NORMALS THROUGH THE END OF THE WEEK. MAY SEE A RETURN TO
WINDY/DRIER WEATHER NEXT WEEKEND AS NEXT BIG WESTERN TROUGH EDGES
EASTWARD TOWARD THE AREA...PULLING SOME DRY AIR OVER THE DESERT SW
BACK INTO CO. --PETERSEN

&&

.AVIATION...GENERALLY VFR EXPECTED THROUGH MONDAY. THE MAIN
ISSUE IN THE FORECAST FOR ALL TAF SITES WILL BE STRONG WINDS THIS
AFTERNOON AND EVENING PRODUCING LLWS. SOUTHWESTERLY WINDS WILL
INCREASE THROUGH THE MORNING INTO THE AFTERNOON. GUSTS TO NEAR 50
KTS WILL BE POSSIBLE AT KALS AND GUSTS OF 40-45 KTS AT KPUB AND
KCOS. AREAS OF BLOWING DUST WILL LIKELY IMPACT KALS AND KPUB WITH
BRIEF DROPS IN VISIBILITY. THE MOST LIKELY TIME FRAME FOR STRONG
WINDS WILL BE 18Z THROUGH 03Z. THUNDERSTORMS WILL BE POSSIBLE TO
THE EAST ALONG THE KANSAS BORDER LATE THIS AFTERNOON AND EVENING
IN WHICH ONE OR TWO MAY BECOME SEVERE...HOWEVER THESE STORMS WILL
NOT IMPACT ANY TAF SITES. MOZLEY

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR
COZ224.

FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR COZ224.

&&

88/10
Hazardous weather outlook, May 23, 6:27 AM MDT, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
627 AM MDT SUN MAY 23 2010

COZ058>089-093>099-241230-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
627 AM MDT SUN MAY 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

STRONG WINDS...LOW RELATIVE HUMIDITY VALUES AND HOT TEMPERATURES
WILL PRODUCE HIGH FIRE DANGER ACROSS THE SAN LUIS VALLEY THIS
AFTERNOON AND EVENING.

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FAR EASTERN PLAINS ALONG
THE KANSAS BORDER LATE THIS AFTERNOON AND EVENING ALONG THE
DRYLINE.  ONE OR TWO STORMS HAVE THE POTENTIAL TO BECOME STRONG TO
SEVERE WITH HAIL UP TO 1 INCH IN DIAMETER AND WIND GUSTS TO NEAR 60
MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE POTENTIAL EXISTS FOR SEVERE THUNDERSTORMS ON MONDAY ALONG THE
DRYLINE IN FAR EASTERN COLORADO WITH STRONG WINDS AND LARGE HAIL
BEING THE PRIMARY THREATS. STRONG WINDS AND LOW RELATIVE HUMIDITY
VALUES WILL PRODUCE HIGH FIRE DANGER ONCE AGAIN ACROSS THE SAN
LUIS VALLEY MONDAY AFTERNOON AND EVENING. MOISTURE WILL RETURN TO
THE REGION BY TUESDAY WITH THUNDERSTORMS POSSIBLE OVER THE FAR
SOUTHEASTERN PLAINS LATE TUESDAY AFTERNOON AND EVENING. THE
POTENTIAL FOR THUNDERSTORMS WILL CONTINUE THROUGH THE REMAINDER OF
THE WEEK OVER MAINLY THE EASTERN MOUNTAINS AND PLAINS...AS LOW
LEVEL MOISTURE SLOWLY INCREASES ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE LATE THIS AFTERNOON AND EVENING OVER THE FAR EASTERN
PLAINS.

88/10

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 5:12 PM MDTSevere Thunderstorm WarningPUBBaca63 min
May 23, 5:24 PM MDTTornado WarningPUBBaca66 min

Nearby

Red Flag Warnings in Colorado, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.